MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046834
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During the removal of the device the epidural catheter was found cut/separated.A part of the device remained in the soft parts of the patient.It required an intervention in the surgery room to remove the part.The user was experienced with this device.During the removal the device appears to have a return under the skin requiring the catheter to be pulled out of the intervertebral space.There was thus a spread of the device followed by a clear break.The user did not use a scalpel.The consequence was that the patient remained longer in the hospital because of the intervention in the surgery room to remove the broken part.
 
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.(b)(4) will continue to monitor and trend related events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A device history record review could not be performed as no lot number was provided by the customer.The customer reported the catheter was found cut/separated during use.The customer returned one snaplock assembly and two epidural catheter pieces.The returned components were received connected together (reference attached (b)(4)).The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion and coil wire are extremely stretched at the likely distal end.The extrusion and coil wire on the likely most distal piece are also slightly stretched at the point of separation at the likely proximal end.Also, both the proximal and distal ends of the returned catheter pieces appear to be intact.The catheter appears to have been used as biological material can be seen on the inner coils.No other defects or anomalies were observed.The customer also provided a photo that appears to show a separated catheter.A dimensional inspection was performed on the catheter using a ruler (10171599).The proximal end catheter extrusion piece measures approximately 90.0cm.The distal end catheter piece measures approximately 9.2cm.Both catheter pieces combine to measure approxima tely 99.2cm.None of the catheter appears to be missing.However, with the coils and extrusion being extremely stretched, this is why the catheter is outside of the specification of 88.5-91.5 cm per graphic kz-05400-030 rev.5.Specifications per graphic kz-05400-030 rev.5 were reviewed as a part of this complaint investigation.The ifu for this kit, e-17019-110a; rev.2, was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." a corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.The reported complaint of epidural catheter being found cut/separated during use was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter was missing.At the point of separation, the extrusion and coil wire are extremely stretched on the likely proximal piece and is slightly stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12955722
Report Number3006425876-2021-01174
Device Sequence Number14660128
Product Code BSO
UDI-Device Identifier30801902128370
UDI-Public30801902128370
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN046834
Device Catalogue NumberJC-05400-E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown